MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 3992206
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure : lcs type of procedure or technique used: transforaminal lumbar interbody fusion (tlif) levels: l5/s1 it was reported that intra-op, the intervertebral disc space was managed to be widened for inserting the cage.The cage was inserted in a wrong direction.It was hard to insert the cage and the cage was broken in the process of being hit.After that, the direction was confirmed by the perspective image.It was said that there was no problem because the cage was inserted without problems after the image confirmation.The product came in contact with the patient.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the spacer was returned having fractured at the bottom of the two inserter locating tabs.The fracture emanates from the bottom of the locating tabs and traveled to the outer edge of the spacer.This type of fracture is consistent with compression overload during implantation, that can be the result of the spacer not having a lager enough open area to be installed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7554987
Report Number1030489-2018-00778
Device Sequence Number176940
Product Code MAX
UDI-Device Identifier00643169187573
UDI-Public00643169187573
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Catalogue Number3992206
Device Lot NumberH5356040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1